Don't know for sure, but have noticed numbness in fingers and toes when my thyroid is low. When I have enough thyroid it goes away. Sometimes my hand will go numb at night, as well. That too, goes away when I am regulated. This is certainly not scientific but interesting to hear that someone else has this as well.
Both carpal tunnel syndrome (which is what you're all describing) and tarsal tunnel syndrome (the equivalent of carpal, but in the ankle instead of the wrist) are symptoms of hypothyroidism. It usually goes away when meds are adjusted correctly. With carpal tunnel, the numbness is in the thumb, index and middle fingers and the half of the ring finger closest to the middle. The other half of the ring finger is sometimes involved, but usually not. The little finger is not involved. Sound like what you've got?
Hi, I definitely think it's related--with a recent acute trigger of my Hashi's I have had crazy symptoms that I never had before (I won't go into all of them), including a numbing feeling over hands and feet, numbness/burning sensations all over my arms/legs, specifically and most extreme at the antecubital part of the elbow (where they take blood)--felt like someone had an IV in my arm and was injecting a burning IV solution through it. It was really freaking me out. This severe symptom has gone away, but I still have intermittent numbness/tingling feelings on hands/arms, feet and legs, although it does not seem to be just in the fingers or toes for me. I think everyone manifests the symptoms in a similar but not the exact same way. I am waiting for this all to get better, I've been on synthroid x 3 weeks.
Numbness can also be a sign of Reynaud's which for some reason seems to be more common among thyroid patients. Surprisingly one of the drugs they often give to thyroid patients is medication for high blood pressure which actually worsens the condition. Not sure if that's what your experiencing but if you google Reynaud's this might be it.
I don't have thyroid issues--had all the tests for thyroid--and was convinced that I had m.s. because I had a sudden onset of "buzzing" in my right foot, replaced by tingling and partial numbness of the balls of both feet, the valley between the balls and toes, and my toes. Pretty panicked, I went to my internist who agreed that a b-12 of 300 warranted treatment (she, like many in the medical community, think that below 400 can make or b12 deficiency). Anyway, I am scheduled for a daily shot of b12, for the next four days, after getting my first shot, today, and already my feet are thawing. She wanted to try b12 shots before sending me to the neurologist because she didn't want me unnecessarily exposed to the claustrophobia of the MRI and the assault on my kidneys from gadalinium (sp?). Given that I am not much of a meat-eater and that b12 is best absorbed through injection, I will likely be titrated down to a monthly shot. B12 is majorly undiagnosed and informs everything from restless legs to fatigue to breathlessness to parasthesia and more.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.